MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PERIPHERAL ROTALINK PLUS; CATHETER, PERIPHERAL, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION PERIPHERAL ROTALINK PLUS; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number 29720
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 02/14/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the burr and rotawire detached and was left inside patient's body.The target lesion was located in the left anterior tibial vessel.A 1.75mm peripheral rotalink plus and a rotawire were selected for use.During the procedure, atherectomy got through the lesion.However, when the 1.75mm peripheral rotalink plus was taken out, it was noted that the burr head was not moving.After retracting the entire catheter, the burr head is still inside.Then, when the rotawire was taken out, the physician further noted that a piece of the wire and the burr head were left inside the patient.Consequently, the physician tried to snare the fragments out; however, it was unable to be snared so the physician completed the procedure to make sure the patient still had runoff in the foot and they were done.The procedure was completed with the same device.The physician talked with the patient and they may have to take him to surgery to take it out.No further patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the device was returned for analysis.The advancer, handshake connections, sheath, coil, burr and annulus were visually and microscopically exanimated.Visual examination revealed that the coil is separated 148.4cm from the handshake connection.The burr is missing.Microscopic examination revealed no additional damages.Functional testing was performed by attempting to rotate the drive shaft, however, it was unable to rotate due to a melted ultem.Inspection of the remainder of the device presented no other damage or irregularities.
 
Event or Problem Description

Brand Name
PERIPHERAL ROTALINK PLUS
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9781374
Report Number2134265-2020-02424
Device Sequence Number504383
Product Code MCW
UDI-Device Identifier08714729838913
UDI-Public08714729838913
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K121774
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/22/2021
Device Model Number29720
Device Catalogue Number29720
Device Lot Number0024152633
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/06/2020
Initial Date Received by Manufacturer 02/14/2020
Supplement Date Received by Manufacturer04/07/2020
Initial Report FDA Received Date03/03/2020
Supplement Report FDA Received Date04/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;